Author Topic: Tapering from X  (Read 102 times)

[Buddie]

Tapering from X
« on: October 12, 2019, 08:32:58 pm »
Hello. 

1st.  So grateful to have found this group.

I'd like to taper off of my daily dose of .5mg Xanax (taken at bedtime for sleep).

My reason is I've been on this dosage for 2+ years now and starting to suffer from unexplained physical ailments that I now believe may be tolerance withdrawal. I have tried to taper off myself and now realize I was doing it much too quickly.  I have dizziness, vision issues, tinnitus, cognitive issues, roller coaster emotions, chest discomfort, heart palpitations, muscle aches and several others.   All medical tests for other causes are negative.  From a clinical perspective, I'm in perfect health.  But I feel anything but perfect.

I also take 150mg of Wellbutrin which I have been on for over 20 years. 

I looked at the Ashton tapper schedule and for Xanax it starts at 4mg per day.  My dosage is much less .5mg.   Can anyone suggest a tapper for such a small dose for someone taking it for 2+ years.   

Meeting with my Dr. this week to discuss all of this and would like to have the plan figured out before I go in.   I'm determined to do this before things get worse.  I have a very hectic life with a lot of responsibility and I need to feel better and not spiral for my sake and the sake of those who depend on me. 

Again, bless you all for being here.  Any advice you can give is greatly appreciated.



« Last Edit: October 12, 2019, 09:28:25 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from low dose Xanax .5mg
« Reply #1 on: October 12, 2019, 09:19:27 pm »
I have been prescribed and have used xanax for a long time. Before you try starting a  taper from xanax, I suggest that you spread your total daily dose, which appears to be .5mg/day, over the course of the day to for example 4 times per day (every 6 hours) and see if that improves your symptoms. xanax has a relatively short half life and long term use patients, which i believe you may fall into that category, may experience symptoms like you have described between doses. Best Wishes
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from X
« Reply #2 on: October 12, 2019, 09:36:25 pm »
That makes so much sense now. Thank you.  I am probably sleeping through my Xanax effects and withdrawaling throughout the day.  It's funny, bedtime is my favorite time of day, and now I'm thinking it's because I get to look forward to feeling better, even if it's just until I fall asleep.

And on the Ashton schedule, she does have it broken into 4xday.   I will give that a try.

Perhaps I should ask MD to prescribe 60 .25mg pills for me so I can more easily split the pills. 
« Last Edit: October 12, 2019, 10:05:52 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from X
« Reply #3 on: October 12, 2019, 09:53:10 pm »
In terms of the rate of taper ( since you said you were going too fast), Dr. Ashton recommends a 5-10% cut over 2 weeks. I settled at 5%. Whenever I try to go faster I feel too ill. Some people use a cut and hold method while some use a daily micro cut. And some shave/cut their pills while others use a liquid titration. This is all explained pretty well in the various taper boards on this site.

Good luck!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from X
« Reply #4 on: October 12, 2019, 10:59:47 pm »
I recommend you to read the Asthon Manual so many times that you know it by heart. It will be helpful when you suddenly struggle with something.
https://www.benzo.org.uk/manual/contents.htm


I also recommend switching to Valium. It will make it a lot easier to cut and easier overall. Some people are not able to switch because of different issues, but for most of us it works and it makes everything easier from a practical point of view and pyshical view. You will understand why when you read the Ashton manual.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.